Nebraska, 2014

Hail and Damaging Winds in Nebraska, July 4, 2014

July 4, 2014 · NWS CYS · 6 events in 3 counties and zones

Severe thunderstorms produced strong winds and large hail across portions of the western Nebraska Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Severe thunderstorms produced strong winds and large hail across portions of the western Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 4, 4:45 PM MST, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 4, 4:45 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT FRI JUL 4 2014

.UPDATE...
ISSUED AT 522 PM MDT FRI JUL 4 2014

FORTUNATELY FOR PEOPLE PLANNING OUTDOOR FOURTH OF JULY EVENING
ACTIVITIES TO CELEBRATE OUR NATIONS 238TH BIRTHDAY...THE CHEYENNE
WSR-88D REFLECTIVITY IS SHOWING ONLY ISOLATED TO WIDELY SCATTERED
SHOWERS...AND ISOLATED THUNDERSTORMS...WITH THE GREATEST AREAL
COVERAGE NORTH OF A RAWLINS TO SCOTTSBLUFF LINE.

THIS PAUCITY OF SHOWER AND THUNDERSTORM COVERAGE LIKELY AIDED
BY LOOKING AT 24 HOUR DEWPOINT CHANGES FROM 5 PM THURSDAY TO
5 PM TODAY...WITH RAWLINS THE SAME DEWPOINT AS 24 HOURS AGO...
DOUGLAS DOWN 4...LARAMIE DOWN 9...CHEYENNE DOWN 12...TORRINGTON
8 DEGREES LOWER THAN 24 HOURS AGO...CHADRON DOWN 2...ALLIANCE
DOWN 1...SCOTTSBLUFF DOWN 9...KIMBALL DOWN 2 AND SIDNEY DEWPOINT
2 DEGREES HIGHER THAN 5 PM THURSDAY.

AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS ADJUSTED THIS EVENING
BASED ON TRENDS. ALSO MADE SLIGHT ADJUSTMENTS TO TEMPERATURES...
DEWPOINTS AND WINDS THIS EVENING BASED ON TRENDS.  64/RUBIN

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 205 PM MDT FRI JUL 4 2014

LATEST MOSAIC RADAR SHOWING SHOWERS AND THUNDERSTORMS STARTING TO
DEVELOP OVER SOUTHERN CARBON AND ALBANY COUNTIES AT 1 PM THIS
AFTERNOON. LATEST SPC MESOANALYSIS SHOWING CAPES BEGINNING TO
INCREASE...UP TO 1000 J/KG WHERE THIS CONVECTION IS DEVELOPING.
HIGHER CAPES RESIDE EAST OF THE PANHANDLE...UP AROUND 4500 J/KG
JUST EAST OF SIDNEY. SURFACE BOUNDARY/DRY LINE RESIDES RIGHT ALONG
THE WYOMING/NEBRASKA BORDER. DEWPOINTS EAST OF THIS LINE IN THE
PANHANDLE ARE IN THE LOW 60S...WHILE WEST HERE IN SOUTHEAST
WYOMING...UPPER 30S AND LOW 40S ARE BEING OBSERVED.

THREAT FOR SEVERE THUNDERSTORMS IS STILL THERE FOR PART OF THE
CWFA THIS AFTERNOON. MOST LIKELY OUT OVER THE PANHANDLE. LATEST
NAM SOUNDINGS SHOWING AFTERNOON CAPE RANGING FROM AROUND 1500 J/KG
OVER THE SOUTHERN PANHANDLE UP TO 2500 J/KG UP BY CHADRON. WILL
NEED TO WATCH THIS CLOSELY THIS AFTERNOON. NOT A LOT OF SHEAR AS
WINDS ARE UNI-DIRECTIONAL THROUGH THE SOUNDINGS...SO STORMS WILL
PROBABLY BE PULSERS.

CONVECTION REALLY DIES OFF AFTER 6 PM ACROSS SOUTHEAST WYOMING
WITH LACK OF SURFACE HEATING. DRIER AIR MOVES IN AS WELL. ABOUT
THE ONLY AREA THAT COULD SEE SOME CONVECTION SATURDAY LOOKS TO BE
OVER THE SOUTH LARAMIE RANGE...WHERE BETTER LOW LEVEL MOISTURE
FROM NORTHERN COLORADO COULD MOVE UP. MOST LOCATIONS LOOK TO BE
DRY SATURDAY.

SUNDAY LOOKS VERY HOT AND CAPPED AS 700MB TEMPERATURES APPROACHING
+20C MOVE INTO OUR WESTERN COUNTIES. EAST OF THE LARAMIE
RANGE...+14 TO +16C MID LEVEL TEMPERATURES SHOULD BE IN PLACE.

TEMPERATURES WILL BE A CHALLENGE THROUGH SUNDAY. GUIDANCE SHOWING
TRIPLE DIGITS IN THE PANHANDLE WITH 90 OUT BY RAWLINS. WITH THESE
WARM 700MB TEMPERATURES...DO BELIEVE THIS WILL PAN OUT.

.LONG TERM...(MONDAY THROUGH FRIDAY)

ISSUED AT 205 PM MDT FRI JUL 4 2014

UPPER WESTERLIES SAG A BIT SOUTH EARLY NEXT WEEK WITH BROAD
CYCLONIC FLOW FROM THE NORTHERN PLAINS EASTWARD ACROSS THE GREAT
LAKES REGION. THIS WILL ALLOW FOR SOME COOLER AIR TO SINK SOUTH
ACROSS THE AREA BY MONDAY LOWERING TEMPS A BIT. UPPER RIDGING
RETURNS TO THE REGION BY MID TO LATE WEEK WHICH WILL ALLOW FOR
WARMER TEMPS TO RETURN AGAIN. SOME MONSOONAL MOISTURE WILL
CONTINUE TO SLIP NORTHEAST OVER THE AREA THUS CHANCES FOR MAINLY
AFTERNOON AND EVENING CONVECTION WILL CONTINUE FOR MUCH OF THE WEEK.
ALL IN ALL FAIRLY TYPICAL SUMMER TIME PATTERN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH NOON SATURDAY)

VFR EXPECTED OVERALL THROUGH TONIGHT.  ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE UNTIL 02Z OVER THE
EASTERN HIGH PLAINS...WITH ISOLATED SHOWERS FURTHER WEST. BRIEF MVFR
VIS ARE POSSIBLE IN THE HEAVIER TSTORMS. PRECIP COVERAGE WILL
GREATLY DIMINISH AFTER SUNSET WITH LIGHT WINDS AND CLEARING SKIES
OVERNIGHT.

&&

.FIRE WEATHER...
ISSUED AT 205 PM MDT FRI JUL 4 2014

MONSOONAL MOISTURE OVER ARIZONA CONTINUES TO SLOWLY LIFT NORTH
INTO SOUTHERN UTAH THIS AFTERNOON. CLOSER TO HOME...LOW PRESSURE
EAST OF THE LARAMIE RANGE WILL CREATE ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LATEST AREA RADAR MOSAIC
SHOWING THUNDERSTORMS DEVELOPING OVER SOUTHERN CARBON AND ALBANY
COUNTIES THIS AFTERNOON. THESE STORMS ARE HIGH BASED WITH NOT A
LOT OF PRECIP HITTING THE GROUND SO FAR. HUMIDITIES WEST OF THE
LARAMIE RANGE THIS AFTERNOON PRETTY LOW...SO COULD SEE SOME DRY
LIGHTNING OUT ACROSS CARBON AND ALBANY COUNTIES. EVENTUALLY...THE
MONSOONAL MOISTURE IS GOING TO MAKE IT NORTH INTO WYOMING. THIS
LOOKS TO HAPPEN PROBABLY MONDAY AFTERNOON ON INTO THE REMAINDER OF
THE WEEK. THIS WILL BRING THE AREA DAILY CHANCES FOR WETTING RAINS
AND THUNDERSTORMS THROUGH NEXT WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...CLAYCOMB
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Jul 4, 5:34 PM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT FRI JUL 4 2014

WYZ101>119-051830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
634 PM MDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED SHOWERS...WITH ISOLATED
THUNDERSTORMS...WILL END BY LATE THIS EVENING...WITH THE GREATEST
AREAL COVERAGE NORTH OF A RAWLINS TO TORRINGTON LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM
MONDAY THROUGH THURSDAY. ORGANIZED SEVERE WEATHER DOES NOT APPEAR
LIKELY AT THIS TIME...BUT A FEW STRONG STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-051830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
634 PM MDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED SHOWERS...WITH ISOLATED THUNDERSTORMS...
WILL END BY LATE THIS EVENING...WITH THE GREATEST AREAL COVERAGE
NORTH OF A KIMBALL TO ALLIANCE LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM
MONDAY THROUGH THURSDAY. ORGANIZED SEVERE WEATHER DOES NOT APPEAR
LIKELY AT THIS TIME...BUT A FEW STRONG STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Jul 4, 1:34 PM MST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT FRI JUL 4 2014

NEZ054-055-042130-
CHEYENNE NE-KIMBALL NE-
234 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 330 PM MDT...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
POTTER TO 13 MILES SOUTHEAST OF KIMBALL AIRPORT...AND MOVING EAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
LORENZO AROUND 315 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4102 10361 4117 10327 4101 10270 4099 10277
      4099 10349 4099 10352
TIME...MOT...LOC 2034Z 292DEG 16KT 4110 10323 4103 10352

RUBIN
Special weather statement, Jul 4, 1:39 PM MST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MDT FRI JUL 4 2014

NEZ003-021-042145-
BOX BUTTE NE-MORRILL NE-
239 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRILL AND EXTREME
SOUTHEASTERN BOX BUTTE COUNTIES UNTIL 345 PM MDT...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANGORA...OR 17 MILES SOUTHWEST OF
ALLIANCE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
ANGORA AROUND 300 PM MDT.

WHEN THUNDER ROARS...MOVE INDOORS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4200 10285 4176 10306 4192 10319 4199 10313
TIME...MOT...LOC 2040Z 300DEG 7KT 4193 10311

RUBIN
Special weather statement, Jul 4, 2:04 PM MST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT FRI JUL 4 2014

NEZ055-042130-
CHEYENNE NE-
304 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEYENNE COUNTY UNTIL
330 PM MDT...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LORENZO...OR 11 MILES SOUTHWEST OF SIDNEY...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LORENZO AROUND 305 PM MDT.

THE STORM WILL CROSS HIGHWAY 19 FROM LORENZO TO THE COLORADO STATE
LINE THROUGH 315 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4110 10319 4106 10286 4099 10289 4099 10322
      4100 10323
TIME...MOT...LOC 2103Z 285DEG 18KT 4102 10311

RUBIN
Special weather statement, Jul 4, 5:55 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT FRI JUL 4 2014

NEZ019-096-WYZ108-050200-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
655 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...EASTERN GOSHEN
AND WESTERN SCOTTS BLUFF COUNTIES UNTIL 800 PM MDT...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TORRINGTON...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HENRY AROUND 700 PM MDT.
MORRILL AROUND 710 PM MDT.
MITCHELL AROUND 720 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

WHEN THUNDER ROARS...MOVE INDOORS.

&&

LAT...LON 4226 10361 4176 10373 4202 10419 4221 10414
TIME...MOT...LOC 0055Z 281DEG 18KT 4207 10407

RUBIN
Special weather statement, Jul 4, 5:57 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT FRI JUL 4 2014

NEZ020-054-WYZ119-050200-
BANNER NE-EAST LARAMIE COUNTY WY-KIMBALL NE-
657 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHWESTERN
KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 800 PM MDT...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBIN...OR 30 MILES NORTHWEST OF KIMBALL...
MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
ALBIN AROUND 705 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

WHEN THUNDER ROARS...MOVE INDOORS.

&&

LAT...LON 4150 10377 4119 10389 4144 10426 4151 10422
TIME...MOT...LOC 0057Z 291DEG 14KT 4144 10414

RUBIN
Special weather statement, Jul 4, 6:23 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
723 PM MDT FRI JUL 4 2014

NEZ002-095-096-050230-
DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
723 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND WESTERN DAWES
COUNTIES UNTIL 830 PM MDT...

AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 30 MILES EAST OF LUSK...MOVING
SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 57 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL CENTRAL SIOUX COUNTY THROUGH 830 PM MDT
RURAL EASTERN SIOUX COUNTY THROUGH 830 PM MDT
RURAL WESTERN DAWES COUNTY THROUGH 830 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

WHEN THUNDER ROARS...MOVE INDOORS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4263 10336 4233 10376 4266 10395 4291 10384
TIME...MOT...LOC 0123Z 313DEG 16KT 4265 10386

RUBIN

The radar

The Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 01:30 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Sioux

When
July 4, 6:28 PM MST
Where
Sioux County, Harrison
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
42.690, -103.880

Quarter to golf ball size hail was reported in Harrison.

Hail, Sioux

When
July 4, 6:30 PM MST
Where
Sioux County, Harrison
Measured
1.25 in hail
Reported by
Public
Coordinates
42.690, -103.880

Quarter to half dollar size hail was reported in Harrison.

Hail, Dawes

When
July 4, 7:00 PM MST
Where
Dawes County, 0.51 mi W of Horn
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.770, -103.460

Quarter size hail was reported north of Crawford.

Thunderstorm Wind, Dawes

When
July 4, 7:05 PM MST
Where
Dawes County, Crawford
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.680, -103.400

Wind gusts of 60 mph were estimated in Crawford.

Hail, Morrill

When
July 4, 7:25 PM MST
Where
Morrill County, 15 mi N of Bayard
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.977, -103.320

Penny to quarter size hail was reported north of Bayard.

Thunderstorm Wind, Morrill

When
July 4, 7:30 PM MST
Where
Morrill County, 3 mi E of Angora
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.850, -103.072

Wind gusts of 60 mph were estimated east of Angora.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518534, 518535, 518546, 518551, 518557, 518559.